×

Instability of the stationary solutions of generalized dissipative Boussinesq equation. (English) Zbl 1340.35257

Summary: In this work we study the generalized Boussinesq equation with a dissipation term. We show that, under suitable conditions, a global solution for the initial value problem exists. In addition, we derive sufficient conditions for the blow-up of the solution to the problem. Furthermore, the instability of the stationary solutions of this equation is established.

MSC:

35Q35 PDEs in connection with fluid mechanics
76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
35Q53 KdV equations (Korteweg-de Vries equations)
35B35 Stability in context of PDEs
35B44 Blow-up in context of PDEs
PDFBibTeX XMLCite
Full Text: DOI Link

References:

[1] H. Berestycki, P.-L. Lions: Nonlinear scalar field equations I: Existence of a ground state. Arch. Ration. Mech. Anal. 82 (1983), 313-345. · Zbl 0533.35029
[2] H. Berestycki, P.-L. Lions: Nonlinear scalar field equations II: Existence of infinitely many solutions. Arch. Ration. Mech. Anal. 82 (1983), 347-375. · Zbl 0556.35046
[3] P. Biler: Time decay of solutions of semilinear strongly damped generalized wave equations. Math. Methods Appl. Sci. 14 (1991), 427-443. · Zbl 0753.35011 · doi:10.1002/mma.1670140607
[4] J. Boussinesq: Essay on the theory of flowing water. Mém. prés. p. div. sav. de Paris 23 (1877), 666-680. (In French.)
[5] J. Boussinesq: Théorie de l’intumescence liquide appelée onde solitaire ou de translation, se propageant dans un canal rectangulaire. C. R. 72 (1871), 755-759. (In French. )
[6] J. Boussinesq: Theory of wave and vorticity propagation in a liquid through a long rectangular horizontal channel. Liouville J. 17 (1872), 55-109.
[7] W. Craig: An existence theory for water waves and the Boussinesq and Korteweg-de Vries scaling limits. Commun. Partial Differ. Equations 10 (1985), 787-1003. · Zbl 0577.76030 · doi:10.1080/03605308508820396
[8] Y. Liu: Instability and blow-up of solutions to a generalized Boussinesq equation. SIAM J. Math. Anal. 26 (1995), 1527-1546. · Zbl 0857.35103 · doi:10.1137/S0036141093258094
[9] Y. Liu: Instability of solitary waves for generalized Boussinesq equations. J. Dyn. Differ. Equations 5 (1993), 537-558. · Zbl 0784.34048 · doi:10.1007/BF01053535
[10] Y. Liu: On potential wells and vacuum isolating of solutions for semilinear wave equations. J. Differ. Equations 192 (2003), 155-169. · Zbl 1024.35078 · doi:10.1016/S0022-0396(03)00124-4
[11] Y. Liu, R. Xu: A class of fourth order wave equations with dissipative and nonlinear strain terms. J. Differ. Equations 244 (2008), 200-228. · Zbl 1138.35066 · doi:10.1016/j.jde.2007.10.015
[12] Y. Liu, R. Xu: Fourth order wave equations with nonlinear strain and source terms. J. Math. Anal. Appl. 331 (2007), 585-607. · Zbl 1113.35113 · doi:10.1016/j.jmaa.2006.09.010
[13] Y. Liu, R. Xu: Wave equations and reaction-diffusion equations with several nonlinear source terms of different sign. Discrete Contin. Dyn. Syst., Ser. B 7 (2007), 171-189. · Zbl 1121.35085 · doi:10.3934/dcdsb.2007.7.171
[14] Y. Liu, R. Xu, T. Yu: Global existence, nonexistence and asymptotic behavior of solutions for the Cauchy problem of semilinear heat equations. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 68 (2008), 3332-3348. · Zbl 1149.35367 · doi:10.1016/j.na.2007.03.029
[15] Y. Liu, J. Zhao: On potential wells and applications to semilinear hyperbolic equations and parabolic equations. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 64 (2006), 2665-2687. · Zbl 1096.35089 · doi:10.1016/j.na.2005.09.011
[16] J. W. Miles: Solitary waves. Annu. Rev. Fluid Mech. 12 (1980), 11-43. · Zbl 0463.76026 · doi:10.1146/annurev.fl.12.010180.000303
[17] M. Ohta: Remarks on blowup of solutions for nonlinear evolution equations of second order. Adv. Math. Sci. Appl. 8 (1998), 901-910. · Zbl 0920.35025
[18] A. Pazy: Semigroups of Linear Operators and Applications to Partial Differential Equations. Applied Mathematical Sciences 44, Springer, New York, 1983. · Zbl 0516.47023
[19] G. R. Sell, Y. You: Semiflows and global attractors. Proc. ICTP Workshop on Infinite Dimensional Dynamical Systems, Trieste, Italy. 1993, pp. 1-13.
[20] V. Varlamov: Existence and uniqueness of a solution to the Cauchy problem for the damped Boussinesq equation. Math. Methods Appl. Sci. 19 (1996), 639-649. · Zbl 0847.35111 · doi:10.1002/(SICI)1099-1476(19960525)19:8<639::AID-MMA786>3.0.CO;2-C
[21] V. Varlamov: On the Cauchy problem for the damped Boussinesq equation. Differ. Integral Equ. 9 (1996), 619-634. · Zbl 0844.35095
[22] V. Varlamov: On the damped Boussinesq equation in a circle. Nonlinear Anal., Theory Methods Appl. 38 (1999), 447-470. · Zbl 0938.35146 · doi:10.1016/S0362-546X(98)00207-7
[23] V. Varlamov: On the initial-boundary value problem for the damped Boussinesq equation. Discrete Contin. Dyn. Syst. 4 (1998), 431-444. · Zbl 0952.35103 · doi:10.3934/dcds.1998.4.431
[24] Y. You: Inertial manifolds and applications of nonlinear evolution equations. Proc. ICTP Workshop on Infinite Dimensional Dynamical Systems, Trieste, Italy. 1993, pp. 21-34. · Zbl 1121.35085
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.